Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

I just got blood results and my liver ast n

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15317 Questions
Question
I just got blood results and my liver ast n alt were a little high ... I was taking Oxycodone for two months after a tummy tuck Surgery... could this be the cause of the elevation ?
Fri, 2 Feb 2018 in Liver and Gall Bladder
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
it is a possible side effect

Detailed Answer:
HI, thanks for using healthcare magic

Oxycodone can cause an increase in liver enzymes eg AST, ALT, though not as commonly as tylenol/acetaminophen, it can occur.

This means that it is possible that the oxycodone had an effect on the liver enzymes.

If your pain level is reduced or you have an alternative, then you should stop the medication and repeat the tests after at least a few weeks.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor